Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 216, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2006, 5:23 PM EDT for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 5:23 PM EDT (21:23 UTC)
- Expired
- May 27, 2006, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:07 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 27, 3:07 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT SAT MAY 27 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...NO SHOWER AND THUNDERSTORM ACTIVITY AS OF YET ACROSS FORECAST AREA. WEAK SURFACE AND MOISTURE BOUNDARY WITH HIGHER DEW POINTS FROM WEST TN INTO NORTH AL. AIRMASS IS VERY UNSTABLE SOUTH OF THE BOUNDARY AND LOOKS TO BE CONTRIBUTING TO INITIATION OF SHOWERS AND THUNDERSTORMS IN THAT AREA THIS AFTERNOON AND ARE MOVING SLOWLY EAST NORTHEAST. DRIER AIR IS FILTERING INTO SW VA AND NE TN FROM THE NORTH WITH NORTHWEST WINDS. UPPER RIDGE IS BUILDING OVER THE TENNESSEE VALLEY AND SOUTHEAST STATES CAUSING SUBSIDENCE THAT IS KEEPING CONVECTION FROM FIRING SO FAR TODAY. HIGH LEVEL CLOUDINESS MOVING SOUTHEAST FROM THE OHIO VALLEY AND CUMULUS DEVELOPMENT HAS SLOWED THE TEMPERATURE CLIMB SOME THIS AFTERNOON. THE RIDGE WILL CONTINUE TO BUILD TONIGHT AND SUNDAY FROM MIDDLE TN EAST TO THE MID ATLANTIC STATES. THE PLATEAU AND SOUTHERN VALLEY WILL HAVE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS THIS EVENING CLOSER TO THUNDERSTORMS DEVELOPING TO THE WEST AND SOUTHWEST BUT THIS ACTIVITY SHOULD DIE AROUND SUNSET. SUNDAY THINK THERE WILL BE EVEN LESS ACTIVITY WITH RIDGE A LITTLE STRONGER. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH LESS LOW CLOUD DEVELOPMENT EXPECTED. A STORM OR TWO MIGHT BECOME SEVERE LATER THIS AFTERNOON OR EARLY EVENING BUT COVERAGE SHOULD BE MUCH LESS THAN FRIDAY AND DAMAGING WINDS WOULD BE THE MAIN THREAT. .LONG TERM...(SUN NIGHT THROUGH SAT)...UPPER RIDGE OVER THE REGION EARLY IN THE PERIOD...WITH SUMMERLIKE CONDITIONS EXPECTED. WILL CARRY SOME ISOLATED CONVECTION MAINLY AFTERNOON AND EVENING MONDAY SOUTH AND CENTRAL...AND TUESDAY ALL ZONES. MODELS INDICATE RIDGE WILL BREAK DOWN MIDDLE PART OF WEEK...BEING REPLACED BY TROUGH IN THE EAST. GFS FAIRLY AGGRESSIVE...WITH COLD FRONT PUSHING THROUGH LATE THU/THU NIGHT. NOT SURE WE WILL SEE THE FRONT THAT QUICKLY...BUT WITH GFS INSISTENCE FOR A FEW RUNS...WILL MOVE TIMING UP INTO LATE THU NIGHT/FRIDAY. WILL CARRY CHANCE POPS WED THROUGH FRI...THEN DRY SAT FOR NOW. HOWEVER...UNCERTAINTY FAIRLY HIGH FOR LATER PERIODS GIVEN UNCERTAINTY IN HOW QUICKLY AND HOW DEEP EAST COAST TROUGHING WILL SET UP. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 69 92 / 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 89 66 90 / 10 20 10 20 OAK RIDGE, TN 65 89 65 91 / 10 20 10 20 TRI CITIES AIRPORT, TN 58 88 56 89 / 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/LDW
Hazardous weather outlook, May 27, 5:30 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SAT MAY 27 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
In the hours before
Local storm report, May 27, 5:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SODDY-DAISY 35.26N 85.17W
05/27/2006 E0.88 INCH HAMILTON TN EMERGENCY MNGR
NICKEL SIZED HAIL IN SODDY-DAISY. REPORTED BY OFFICE OF
EMERGENCY SERVICES.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 33 min |
| May 26, 8:22 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 23 min |
| May 26, 8:36 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 24 min |
| May 26, 8:48 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 42 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 24 min |
| May 27, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 45 min |
| May 27, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 46 min |
| May 27, 1:32 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 43 min |
| May 27, 1:51 AM EDT | Severe Thunderstorm Warning | MRX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.